Florida, 2010Damaging Winds in Florida, June 15, 2010
June 15, 2010 · NWS JAX · 6 events in 3 counties and zones
High pressure was over the area aloft with the surface Bermuda ridge axis south of the area. A light and mean southwest steering flow was over the area with an unstable low level air mass in place.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure was over the area aloft with the surface Bermuda ridge axis south of the area. A light and mean southwest steering flow was over the area with an unstable low level air mass in place. Storms formed along the sea breezes and propagated inland through the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:34 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 1:34 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT TUE JUN 15 2010
...HEAT INDICES TO APPROACH 110 DEGREES THIS AFTERNOON...
.SHORT TERM...TEMPERATURE HAS HIT THE CENTURY MARK AT JAX
INTERNATIONAL AIRPORT. THE PREVIOUS RECORD FOR TODAY WAS 102 SET
IN 1981 AND THERE IS STILL TIME TO REACH OR EXCEED IT. HEAT
INDICES RANGE FROM 101 TO 110 ACRS THE REGION. A FEW SPOTS ARE
LIGHTING UP ON THE RADAR AS SFC HEATING DESTABILIZES THE
ATMOSPHERE. STEERING FLOW IS WEAK TODAY AND STORMS MAY END UP
STATIONARY OR DRIFTING SLOWLY EWD. ON WED...MEAN LAYER
(1000-500MB) HIGH PRESSURE RIDGE WILL DRIFT SOUTH OF AREA WITH A
LIGHT SW TO WLY STEERING FLOW. MORE CLOUDS AND INCREASING MOISTURE
WILL SHAVE A COUPLE DEG OFF MAX TEMPS BUT WILL NOT BE THAT
NOTICEABLE WITH HEAT INDICES NEAR 105. HAVE KEPT POPS NEAR 50%.
THU/FRI...HIGH PRES IS BUMPED TO THE WEST AND WEAKENS AS BACKDOOR
FRONT AND SHORTWAVE TROUGH PUSH INTO THE SOUTHEAST. TSTM CHANCES
WILL BE IN 50-60% RANGE. MAX TEMPS WILL BE IN MID/UPR 90S AND HEAT
INDICES SHOULD SLIP TO 100-105.
.LONG TERM...FRIDAY THROUGH TUESDAY...
AS RIDGE ALOFT BREAKS DOWN A WEAKENING FRONTAL BOUNDARY/LOW LEVEL
TROUGH WILL SLIDE INTO THE FORECAST AREA ACCOMPANIED BY ABUNDANT
MOISTURE. THIS WILL LEAD TO TEMPS RETURNING TO MORE NORMAL LEVELS
BUT TSTM ACTIVITY WILL LIKELY BE ABOVE NORMAL ESPECIALLY FOR THE
WEEKEND GIVEN PROXIMITY OF TROUGH AND PWATS HOVERING AROUND 2 TO
2.5 INCHES PER THE GFS.
&&
.AVIATION...
MORE COVERAGE OF THUNDERSTORMS EXPECTED TODAY. WILL CONTINUE WITH
VCTS AT ALL TERMINALS FOR NOW...AS CONFIDENCE IN TIMING STILL NOT
QUITE HIGH ENOUGH TO GO WITH TEMPO GROUPS JUST YET. WILL MONITOR
CLOSELY AND AMEND ACCORDINGLY. HAVE INCLUDED A TEMPO GROUP FOR
BROKEN CB CLOUDS AT THE JACKSONVILLE AREA TERMINALS TO HIGHLIGHT
THE MOST LIKELY TIME (23Z TO 03Z) FOR SCATTERED THUNDERSTORMS TO
DEVELOP IN THAT AREA. ANY THUNDERSTORM WILL BE CAPABLE OF BRIEF
IFR CONDITIONS IN HEAVY RAIN AND GUSTY WINDS.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN DOMINANT FEATURE...KEEPING CONDITIONS
RATHER BENIGN...SEAS GENERALLY LESS THAN 3 FT AND WINDS LESS THAN
15 KNOTS. NOT EXPECTING THE NEED FOR ANY HEADLINES THE REST OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 73 94 / 30 50 30 50
SSI 78 91 77 89 / 20 40 30 40
JAX 74 95 73 93 / 30 50 30 50
SGJ 75 91 75 90 / 20 40 30 50
GNV 74 95 74 94 / 30 50 30 50
OCF 73 96 74 93 / 20 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/SHULER/WALKER
Hazardous weather outlook, Jun 15, 3:32 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT TUE JUN 15 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
432 AM EDT TUE JUN 15 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...VERY HOT CONDITIONS TO CONTINUE...
SCATTERED STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY DURING THE
AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP AND
PROGRESS INLAND. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10
MPH. PERIODS OF HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS
WILL BE THE PRIMARY CONCERNS IN ADDITION TO LIGHTNING.
MAXIMUM TEMPERATURES IN UPPER 90S AGAIN WILL PUSH HEAT INDICES
INTO THE 105 TO 109 RANGE THIS AFTERNOON. EXERCISE EXTREME CAUTION
WHEN OUTDOORS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
SLOW STORM MOTION WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL
AND MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 15, 3:07 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT TUE JUN 15 2010
GAZ165-166-152030-
COASTAL CAMDEN-INLAND CAMDEN-
407 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...
AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS QUICKLY DEVELOPING ALONG A LINE EXTENDING FROM
COLESBURG TO 2 MILES NORTH OF HARRIETTS BLUFF...WITH LITTLE MOVEMENT.
OTHER STRONG STRONG THUNDERSTORMS WILL LIKELY DEVELOP IN VICINITY OF
THESE STORMS...AFFECTING AREAS AROUND WOODBINE...COLESBURG AND
HARRIETTS BLUFF THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3085 8155 3087 8177 3096 8174 3101 8167
3098 8153
TIME...MOT...LOC 2006Z 286DEG 1KT 3092 8172 3090 8158
ZAPPELocal storm report, Jun 15, 3:09 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 N DOCK JUNCTION 31.26N 81.52W
06/15/2010 E1.00 INCH GLYNN GA PUBLIC
ONE INCH HAIL AND SMALL LIMBS BLOWN OFF TREES REPORTED
ABOUT 2.5 MILES ENE OF U.S. HIGHWAY 341 AND HIGHWAY 99
INTERSECTION.
&&
MZSpecial weather statement, Jun 15, 3:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT TUE JUN 15 2010
GAZ152-152045-
BRANTLEY-
409 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
BRANTLEY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF HOBOKEN...NEARLY
STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS
THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8197 3107 8205 3107 8206 3111 8221
3115 8221 3119 8219 3116 8209 3111 8210
TIME...MOT...LOC 2009Z 314DEG 1KT 3111 8215
ZAPPELocal storm report, Jun 15, 3:23 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HICKOX 31.15N 82.00W
06/15/2010 BRANTLEY GA EMERGENCY MNGR
TREES AND POWERLINES DOWN AT HIGHWAY 301 AND HARRY JONES
RD.
&&
MZSpecial weather statement, Jun 15, 3:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT TUE JUN 15 2010
GAZ136-152115-
WAYNE-
426 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WAYNE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF JESUP...NEARLY
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JESUP THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3163 8180 3154 8178 3154 8193 3163 8194
TIME...MOT...LOC 2026Z 254DEG 1KT 3158 8184
ZAPPE
Special weather statement, Jun 15, 3:38 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT TUE JUN 15 2010
FLZ038-152130-
FLAGLER-
438 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530
PM EDT...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
PALM COAST TO 12 MILES SOUTHEAST OF BUNNELL...DRIFTING NORTH AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ESPANOLA...BUNNELL AND PALM COAST THROUGH 530 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2928 8114 2925 8124 2926 8141
2934 8143 2939 8142 2939 8144 2959 8147
2963 8135 2963 8133 2964 8132 2966 8125
2942 8113
TIME...MOT...LOC 2038Z 203DEG 7KT 2962 8132 2932 8116
SHULERThunderstorm Wind, Marion
- When
- June 15, 3:40 PM EST
- Where
- Marion County, 1.39 mi WNW of Sparr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.340, -82.140
A large tree was blown down on Highway 329 near North Marion High School.
Thunderstorm Wind, Putnam
- When
- June 15, 4:35 PM EST
- Where
- Putnam County, 2.4 mi SSW of Carraway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.670, -81.800
A tree and large tree limbs were blown down on Janice Drive north of Hollister.
Thunderstorm Wind, Duval
- When
- June 15, 5:50 PM EST
- Where
- Duval County, 1.83 mi SW of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.330, -81.690
Power lines and transformers were blown down on Challen Road.
Thunderstorm Wind, Duval
- When
- June 15, 5:53 PM EST
- Where
- Duval County, 1.83 mi SW of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.330, -81.690
A large magnolia tree was blown down in Murray Hill.
Thunderstorm Wind, Duval
- When
- June 15, 6:00 PM EST
- Where
- Duval County, 0.94 mi S of Simpson Yard to 2.63 mi SSE of Simpson Yard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.336, -81.731
A trail of wind damage was reported from power lines down on Mayflower Street to power lines blown down on Talbot Avenue. Trees were also blown down near the Commonwealth and Edgewood intersection. Roof damage was reported on Edgewater Drive. The cost of damage was estimated. The Perez Ministry building on Edgewood Avenue near Kerle Street had its roof ripped off of the front and thunderstorm winds also knocked down two columns in front of the building.
Thunderstorm Wind, Duval
- When
- June 15, 6:30 PM EST
- Where
- Duval County, 1.83 mi SE of Marietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.300, -81.760
Large trees were blown down in the Avondale area. The time of the event was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227554, 227558, 227553, 227552, 227556, 227557.